Return to the Menopause Forum | Post a Follow-Up

 o
Menest, weight gain and anxiety???

Posted by TaylorG (My Page) on
Tue, Dec 4, 01 at 18:53

Hoping for some additional insight here.

I'm 38. I had a hysterectomy (ovaries removed also)5 years ago after the birth of my third child. Six months ago, I was switched from Climera 0.05 patch to Menest. Wow, have I gained weight since then (17 lbs). And I've been experiencing horrendous anxiety attacks as well. I'm wondering if there is any connection between the Menest and these other unpleasantries.....any thoughts??

My Doctor (gyn) suggested anti-anxiety medication for relief, but if the anxiety is caused by the Menest, wouldn't I be better off finding an HRT without that lovely side-effect?? And don't most anti-anxiety drugs have weight gain and decreased libido as side-effects? I'm already having a hard time "moving and grooving" due to the fact that I'm heavier than I've ever been!

I've discussed this at length with my Dr. and so far she is suggesting that I discuss the anxiety with my family doctor, get used to the weight gain and/or pretend there is not problem.

I would sure like to hear some other opinions and information about this.


Follow-Up Postings:

 o
RE: Menest, weight gain and anxiety???

I can speak only to your question about anxiety medication. (I have suffered from anxiety for years.) You don't want to take something like Paxil, which is taken on an ongoing basis. I hear the anxiety is much worse when you come off the medication.

However, I take Ativan when I need it. It is a life saver! It returns me to "normal." The anxiety is gone very quickly. I don't have any other side effects--I don't gain weight, I don't have decreased libido. It makes me feel better.

I hope that helps.


 o
RE: Menest, weight gain and anxiety???

I have been experiencing the very same effects. I have increased and rapid weight gain, 20lbs. As well as anxiety attacks and I now have two scripts to manage that. I am glad it is not just me. I was however told to cut simple carbs and sugars for the weight gains while taking Menest. When I cut those I do not lose but I dont gain either. When I eat them I gain immediately. But have not been given any advice for the anxiety. Good Luck.


 o
RE: Menest, weight gain and anxiety???

If you are on other meds you need to google those for side effects. I didn't have a weight following my surgery, but I gained 11 lbs in 6 weeks on blood pressure meds called beta blockers. Two doctors said it doesn't cause weight gain so I called the FDA and it does cause it in 5 % of the people who take it. I found new doctors.


 o
RE: Menest, weight gain and anxiety???

I took Paxil for a year and a half for depression. At first the it did indeed take the edge off the depression, for which I was thankful. *However,* during that timeframe I gained 40lbs !!!!! And I was not thin to begin with. So, my advice is -- consider switching to something like Welbutrin rather than taking an SSRI (Paxil, Lexapro, etc.) Cutting carbs and sugars is something we should all do, but I am the queen of carbs. It's a struggle, but one thing I want you to bear in mind is that in time, your hormones will stabilize and the terrible anxiety you are coping with will settle down. Anxiety can take control of your world if you let it. Don't let it. Get outside, take some walks, practice deep breathing. Here's what I did -- when I felt the panic kind of anxiety coming, I immediately took half of a 5mg Xanax pill -- and I told myself that between the medication and understanding what was happening, the panic attack would stop. And it almost always did. Things will get better!!


 o
RE: Menest, weight gain and anxiety???

"I've discussed this at length with my Dr. and so far she is suggesting that I discuss the anxiety with my family doctor, get used to the weight gain and/or pretend there is not problem."

This kind of doctor you do not need.

Follow a diet such as JJ Virgin's as a start. Or Dr. Fuhrman. I don't know that it is generally necessary to take artificial replacement hormones. That seems to be asking for trouble, imo. I would try to get away from medications as a way of life and focus on lifestyle and dietary changes to help with some of the issues. See where that leads. All most doctors know how to do is prescribe medicine to address symptoms. Seek healthier alternatives to the pharmaceutical business.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here